Report an error   


HERDIN Record #: PCHRDPC961228 Submitted: 16 May 2007 Modified: 15 April 2020

Amphetamine and phencyclidine toxicity with neuroleptic malignant syndrome.

Raymond Espinosa

See More

A 21 year old male presented with behavioral change, fever, and muscle rigidity. Initial diagnostic workup was done however, result were insignificant. The primary cause of these presenting signs and symptoms was a dilemna. Drug toxicity was considered. Amphetamine was the drug detected in the urine. General therapeutic measures to detoxify the patient were done, yet, fever, muscle rigidity and an associated nystagmus led us to suspect phencyclidine intoxication as well. Complications emerged in our patient in the form of Neuroleptic Malignant Syndrome; a rare and fatal complication due to an idiosyncratic reaction with haloperidol, the drug used to combat acute psycholtic attacks, caused by the amphetamines. (Author)

Publication Type
Journal
Publication Sub Type
Journal Article, Original
Title
Ilocos Regional Hospital Proceedings
Frequency
Annual
Publication Date
1995
Volume
3
Issue
-
Page(s)
26-29
LocationLocation CodeAvailable FormatAvailability
Philippine Council for Health Research and Development Fulltext Print Format
Philippine Council for Health Research and Development Fulltext pdf (Request Document)
 

Copyright © One Window Project 2020. All rights reserved.